Zecuity Migraine Patch May Cause Burns and Scarring
Published on June 20, 2016
The Zecuity Migraine Patch (sumatriptan iontophoretic transdermal system) is being investigated by the FDA for potentially causing serious burns and permanent scarring. The manufacturer, Teva Pharmaceuticals, has temporarily stopped selling, marketing and distributing the Zecuity skin patch after receiving what the FDA described as “a large number” of serious adverse skin reactions. In a letter to healthcare providers, Teva outlined these skin reactions, including:
- Severe redness
- Cracked skin
- Burns or scars where the patch was worn
- Severe pain
- Skin discoloration that lasts months
The Zecuity patch is a battery-operated, disposable patch intended to treat migraine headaches. The patient wraps the Zecuity patch around their thigh or upper arm to deliver the medicine sumatriptan through the skin. The patch is supposed to be worn for four (4) hours. The Zecuity patch has only been on the market since September of 2015.
The FDA announced it was investigating the risk of burns and scars with the Zecuity (sumatriptan) migraine patch on June 2, 2016. Teva Pharmaceutical announced the temporary suspension of sales eight days later on June 10, 2016.
If you have any Zecuity patches, stop using them and contact your doctor about another migraine medication. Patients and physicians can report adverse events to Teva at 1-800-896-5855 and to the FDA’s MedWatch Adverse Events Reporting Program.
If you have suffered burns or scarring or other severe reactions after using the Zecuity migraine patch, you may contact the Boston law firm of Thornton Law Firm LLP online or at 1-888-341-1405 for a free consultation with a recognized leader in Massachusetts drug and medical device litigation. There is no obligation and all consultations are completely confidential. Like all legal claims, Zecuity patch claims have short, strictly enforced time limits. Do not delay seeking legal advice.